MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,; TOOMEY SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,; TOOMEY SYRINGE
Catalog Number 0038460
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a hair was found inside of the syringe prior to use.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual inspection noted 3 photo samples received each depicting a syringe in opened packaging.Visual evaluation noted a large piece of hair in the end of the syringe barrel in two of the photos.This is a confirmed failure per the standard stating, no hair in product is permitted.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be defective/ contaminated components from supplier.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿three syringe tips are intended for use as follows: integral toomey tip - resectoscope irrigation catheter tip - for catheter irrigation 1 luer adapter (for foley catheter inflation) warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Caution: secure tip tightly prior to use.Caution: avoid excessive syringe pressure when using luer adapter, as the adapter may dislodge.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Bard is a trademark and/or registered trademark of c.R.Bard, inc.Copyright ©2012 c.R.Bard, inc.All rights reserved.This is a single use device.Do not re-sterilize any portion of this device.Do not use if package is damaged.Use by caution, consult accompanying documents.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Catalog number lot number units manufacturer authorized representative in the european community sterilized using ethylene oxide.Assembled in mexico single use do not resterilize latex free released" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a hair was found inside of the syringe prior to use.

Brand Name
TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,
Common Device Name
TOOMEY SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9764185
Report Number1018233-2020-01399
Device Sequence Number16882068
Product Code KYZ
UDI-Device Identifier00801741049316
UDI-Public(01)00801741049316
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number0038460
Device Lot NumberNGDT3049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1